Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 20, 2007, 6:17 PM EDT for Glades County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 6:17 PM EDT (22:17 UTC)
- Expired
- Jul 20, 2007, 7:07 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:20 PM EDT | HAIL 1 | Palmdale, FL | FIRE DEPARTMENT REPORT QUARTER SIZE HAIL IN PALMDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 202217 SVRMFL FLC043-202315- /O.NEW.KMFL.SV.W.0099.070720T2217Z-070720T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 617 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GLADES COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALMDALE...AND MOVING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL GLADES COUNTY AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123 $$ 70/DD
2 follow-up statements
000 WWUS52 KMFL 202236 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 636 PM EDT FRI JUL 20 2007 FLC043-202315- /O.CON.KMFL.SV.W.0099.000000T0000Z-070720T2315Z/ GLADES FL- 636 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN GLADES COUNTY... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALMDALE...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... FIVE MILES SOUTHEAST OF PALMDALE ON U.S. 27 BY 645 PM EDT. LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL IN PALMDALE AT 620 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123 $$ 70/DD
000 WWUS52 KMFL 202307 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 707 PM EDT FRI JUL 20 2007 FLC043-202315- /O.CAN.KMFL.SV.W.0099.000000T0000Z-070720T2315Z/ GLADES FL- 707 PM EDT FRI JUL 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GLADES COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE INITIAL WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE FAR NORTHEASTERN TIP OF GLADES COUNTY...ALONG THE NORTHWEST SHORE OF LAKE OKEECHOBEE...THROUGH 730 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY RAINFALL WILL ACCOMPANY THIS ACTIVITY. LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123 $$ 70/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:07 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 20, 2:07 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT FRI JUL 20 2007 .DISCUSSION...SOUTH FLORIDA CONTINUES UNDER THE INFLUENCE OF A DEEP LAYER RIDGE AND THEREFORE MOD/STG SUBSIDENCE. ALTHOUGH A FEW STORMS DEVELOPED DURING THE AFTERNOON, THESE WERE ISOLATED AT BEST. A SHORT WAVE TROUGH MOVING ACROSS CENTRAL FLORIDA NORTH OF THE RIDGE WILL BRUSH AREAS IN THE VICINITY OF LAKE THIS EVENING SO WILL INDICATE SCT POPS FOR THAT AREA TONIGHT WITH ONLY ISOLD POPS REST OF THE AREA. .SATURDAY THROUGH FRIDAY...AS INDICATED IN PREVIOUS AFDS AND AT THE RISK OF SOUNDING LIKE A BROKEN RECORD...A LONG WAVE TROUGH WILL DIG SOUTH ACROSS ERN U.S. AND THIS WILL DISPLACE THE RIDGE OUT OF THE AREA. THIS WILL LESSEN THE SUBSIDENCE AND RESULT IN MORE UNSTABLE CONDITIONS THROUGH THIS PERIOD. AT THE LOW LEVELS... A FRONTAL TROUGH ASSOCIATED WITH THE UPPER TROUGH WILL MOVE SOUTH TO JUST NORTH OF THE REGION ENHANCING CONVECTION OVER SOUTH FLORIDA. THE ATLC RIDGE WILL SLOWLY MOVE EAST AS THE LONG WAVE TROUGH DIGS SOUTH. THIS WILL RESULT IN SLIGHTLY LIGHTER LOW LVL WINDS... ALLOWING LOCAL SEA/LAKE BREEZES TO DICTATE WHERE CONVECTIONS WILL START TO DEVELOP. AT THE SAME TIME THE MEAN STEERING FLOW WILL GRADUALLY BECOME MORE WESTERLY AND THIS WILL RESULT IN PRACTICALLY ANY AREA IN S. FL HAVING EQUAL CHANCE OF BEING AFFECTED BY AFTERNOON SHWRS/STORMS. WILL THEN INDICATE SCT TO HIGH SCT/LIKELY POPS THROUGH THIS PERIOD. && .AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. SCATTERED CONVECTION THIS AFTERNOON WILL BE DEVELOPING ALONG BOTH SEA BREEZES IN S FLA AND THEN MOVE VERY LITTLE. THERE COULD BE SOME BRIEF IFR CONDITIONS ESPECIALLY AT KTMB AND KAPF PRIOR TO THE STORMS DRIFTING AWAY FROM THE TERMINALS BUT NOT ENOUGH TO MENTION IN TAFS OTHER THAN VCTS. THESE WILL DISSIPATE BY 02Z WITH CONVECTION ONCE AGAIN DEVELOPING AROUND 16Z ON SATURDAY. && .MARINE...MOSTLY SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS AND SEAS LESS THAN 4 FEET SHOULD BE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 90 / 20 40 30 50 FORT LAUDERDALE 80 89 78 89 / 10 30 30 50 MIAMI 79 91 77 91 / 10 30 30 50 NAPLES 77 91 75 91 / 20 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH AVIATION...30/KOB
Hazardous weather outlook, Jul 20, 3:11 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 311 AM EDT FRI JUL 20 2007 FLZ063-066>075-168-172>174-202350- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 311 AM EDT FRI JUL 20 2007 ...SCATTERED THUNDERSTORMS TODAY ACROSS INTERIOR SECTIONS... ...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY... MAINLY IN THE AFTERNOON AND EARLY EVENING... ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA. ISOLATED THUNDERSTORMS CAN BE EXPECTED ELSEWHERE. THE BIGGEST THREAT FROM THESE STORMS TODAY COULD BE WIND GUSTS TO AROUND 45 MPH... SMALL HAIL FROM AROUND PEA TO DIME SIZE... AND FREQUENT LIGHTNING. WATERSPOUTS: WITH THE WEAK FLOW ALONG WITH A FEW SHOWERS ACROSS THE COASTAL ATLANTIC WATERS THERE IS A MODERATE RISK OF WATERSPOUTS TODAY. WIND: WIND GUSTS AS HIGH AS 45 MILES AN HOUR ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. TEMPERATURES: THE COMBINATION OF MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN HEAT INDICES NEAR 105 DEGREES ESPECIALLY ACROSS THE INTERIOR... LAKE OKEECHOBEE... AND THE SOUTHWEST AREAS OF SOUTH FLORIDA. PERSONS INVOLVED IN OUTDOOR ACTIVITIES ARE ADVISED TO WEAR LIGHT COLORED CLOTHING WITH A WIDE BRIMMED HAT, DRINK PLENTY OF WATER, AND SEEK SHELTER FROM THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, BUT WILL BE STRONGEST MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. TINGLER
In the hours before
Special weather statement, Jul 20, 5:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 552 PM EDT FRI JUL 20 2007 FLZ063-202215- GLADES FL- 552 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORM MOVING INTO GLADES COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF BABCOCK RANCH...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:09 PM EDT | Marine Weather Statement | MFL | 66 min | |
| Jul 20, 5:56 PM EDT | Marine Weather Statement | MFL | 64 min | |
| Jul 20, 7:03 PM EDT | Marine Weather Statement | MFL | 57 min | |
| Jul 20, 7:05 PM EDT | Marine Weather Statement | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.